Side-effects to Flunarizine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kala UK
Regular Member


Date Joined Oct 2006
Total Posts : 54
   Posted 3/9/2007 4:15 AM (GMT -6)   
Hi everyone,

I am desperate to hear from anyone who has taken Flunarizine as a preventative medication for their migraines and experienced side-effects.

I have been taking Flunarizine since July 2005, starting with a 5mg daily dose. This was then increased to 7.5mg a day in January 2006 and increased again in November 2006 to 10mg a day.

The side-effects I originally started with were severe muscle ache in my arms and legs, extreme tiredness and weight gain. After several weeks these subsided.

I have seen a great inprovement in my hemiplegic migraines which have been reduced from a 12 day to a 2 attack every 6 to 8 weeks. This has been a slow progression with virtually every attack being slightly less severe than the last.

Unfortunately I am experiencing symptoms which my GP believes are related to me taking this medication. I am now experiencing numbness on the outside area of both my big toes with an ocassional burning sensation, (my GP's thoughts are that I am experiencing nerve damage). I have terrible pains in my feet, ankles and legs, as well as mild chest pains and aching muscles and joints.

The numbess in my toes started not long after I increased my daily dose to 10mg, but my other symptoms have developed over a period of time. I am now in such discomfort that I have had to take time off work.

So my question is has anyone experienced similar symptoms whilst taking Flunarizine?

My GP has suggested that I stop taking it, but I am waiting to hear from my consultants as I am reluctant to stop it in fear of my hemiplegic migraines returning to their very severe level.

If anyone can help me I would be very grateful.
 
Kala UK sad

Kala UK
Regular Member


Date Joined Oct 2006
Total Posts : 54
   Posted 3/10/2007 7:01 AM (GMT -6)   
Hi again,

I spoke with one of my consultant neurologists' registrar yesterday and we have decided to reduce my daily dose of Flunarizine from 10mg daily back to 7.5mg. Hopefully over a period of about 4 - 6 weeks my symptoms will resolve (it takes this long because the drug has such a long half-life and thus remains in the body for a long period of time). I will let you know how I get on.

Kala UK

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 3/10/2007 7:15 AM (GMT -6)   
Sorry to hear you are having problems with this drug, hope the advice you have been given will help.

take care

Ann
Co-Moderator of the Migraine/Headache Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, August 20, 2017 3:43 AM (GMT -6)
There are a total of 2,857,656 posts in 313,535 threads.
View Active Threads


Who's Online
This forum has 155147 registered members. Please welcome our newest member, Jenny_GH.
272 Guest(s), 1 Registered Member(s) are currently online.  Details
Jaybee&GG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer